New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sher211
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 11/23/2008 12:26 AM (GMT -7)   
Hi all,
I'm new to the whole online forum thing. Anyhow, since I'm not seing a therapist regularly at the moment, and, don't care to rely on my aunt, I figure that this is worth a shot.

A little bit about me: I was diagnosed with depression and GAD about 2 years ago. Recently, I have been diagnosed with Bipolar II disorder.

I feel a tad insecure about this new bipolar diagnosis, maybe someone here can help me to confirm it?

More history: As a todler I was very outgoing, but as soon as I got into elementary school a new part of my behavior came out: my aggressive side; I would throw small tantrums, become very frustruated with little stimulation, and had a moderate amount of self control. To be honest, this side of me has never really totally disappeared, I still become agitated very easily and it wasn't till recently that I stopped being abusive towards my mother (i.e. getting into physical fights, picking her up). From 12 on, I have had episodes lasting upto 4 weeks of depression with small periods of normalcy in between. I'm trying to think back and remember times when I have had any kind of manic or hypomanic episode...are these episodes less noticeable then depressive episodes? Some things stick out: anger/irratablility, obsession with body parts (I used to like to expose myself to my parents up untill age 10, not something that I'm proud of); during these times I was amazingly hyper. Then there are some other instances when I was a little older (11-12) where I would expose my self innaproprately to my peers and get very excited about it. Hmm what led me to exposing myself? I think that I would get carried away and wanted to evoke a certain reaction from my peers even though I would act very innapropriately. I never found that I was ashamed with the way that I acted, if anything I enjoyed being the center of attention.

Do you think that these are signs of bpd in a child?

More recently for this whole first semester of college, I think that I have been experienced signs of hypomania--I only sleep 3 hrs/night, I binge drink monthly, and I want to have sex at any chance that I can get. I told my psychiatrist a couple of days ago when we met and as a result, she prescribed 1-3 25 mg seroquel to help me sleep, lowered my lexapro to 10 mg, and raised my lamictal to 100 mg. I feel so frustruated with my problems now more than ever; it's so hard not to make myself feel guilty over my condition. Since I've been in college, I've sabotaged all of my friendships because of my constant ups and downs, low self esteem, screw ups with my pills and the alchohal, and other impulsive crap that i've said. Earlier today and right now I feel like a huge psychotic piece of crap. I had an essay due on fri. and wrote my professor a little explanation why I needed an extension (because of 'personal matters') extended to sat. I haven't even finished up my first body paragraph, it's really disgusting me. I'm not able to right because I'm numb out of my mind. I tried to stimulate myself with caffeine but that just led me to feel suicidal, like I wanted to jump into the lake that we have on campus, cut myself, beat the crap out of anyone...something along those lines. Maybe I am bipolar--I doubt that 81 mg of caffeine would make a non-bipolar person suicidal...I don't know what else there is to say, I feel numb and hopeless, self manipulative, psychotic...all that good stuff. SO CONFUSED




(Sher211--I edited the strong language out of your post, per Rule #2 -- even "hidden" language is discouraged. We still know what it means. Thanks. serafena)

Post Edited By Moderator (serafena) : 11/23/2008 1:16:43 PM (GMT-7)


happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1132
   Posted 11/23/2008 4:30 AM (GMT -7)   

 Hi there, and welcome to bipolar II. LOL LOL LOL You got it lady, sorry to tell  you that but it is true. Youa re a carbon copy of me and i'm a 40 year old married guy. LOL LOL LOL (hey i still have most my hair) LOL LOL

   Ok it is  apain in the butt being bipolar, however as you read thru these posts you will see that others have it a lot worse. Not meaing that in the "quit complaining" way, not at all. JUst finding the positive in this situation.

   You have to get treatment, or your life will never be as successful as you wish it to be. I am on 15mg abilify which has greatly taken away my manias and sexual urges. I still have sex, however it doesnt rule my life anymore.  I also take 5mg ambien to sleep, but not always.

  Thankfully you are getting this early. It means you have a greater chance of having a good/great life without making the mistakes i made. 

           Bill

 


sher211
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 11/23/2008 10:49 AM (GMT -7)   
Thanks for the response.

I have a question for you: do you think that its normal to feel depressed/numb when first starting seroquel/uping dosage of lamictal? See, I'm to find a concrete reason to why I'm feeling depressed out of my mind right now. Another thing to keep in mind: I'm pre-menstrual, which certainly does not help the situation. Oy I can't help feeling like I would be able to handle feeling the way that I do if I was in another setting; the stress of college just amplifies everything.

I'm sorry if it may sound like I'm 'complaining' but I can't really help it. Complaining and agonizing over the situation is what you do when you are feeling depressed, at least that's what I do.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/23/2008 10:56 AM (GMT -7)   
Hi Sher211,

First let me welcome you to HealingWell and to the bipolar board.

I have to agree with happybill. It definitely sounds like the right diagnosis -- but I'm no doc. If you still feel unsure about the diagnosis, see another doc for a second opinion. It's just that anti-depressants alone can bring on mania in bipolar patients, which is undoubtedly why your doc lowered the lexapro and added Lamictal. You sound quite manic to me. If you need to, get an excuse from your doc and present it to your teacher for an extension on the class, but don't wait forever to write that paper. Hopefully the lamictal will kick in soon and you'll feel better.

Thanks for joining us. I look forward to hearing how you're doing.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:41 AM (GMT -7)
There are a total of 2,734,629 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
300 Guest(s), 12 Registered Member(s) are currently online.  Details
Psilociraptor, JNF, sararaewald, robby vieira, Huddie, Tudpock18, pmm73, time2reclaim, ChickenArise, Traveler, pitmom, Momtogigiandquinn


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer